MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-46D
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had a right total hip replacement (b)(6) 2018.Patient templated to a 46mm cup.During surgery it was noted that the femoral head measured 40mm indicating the magnification in templating was inaccurate.The surgeon reamed to 46 mm which was the smallest cup available.He implanted a 46 cup and he got one screw in the dome.At the time of surgery he was concerned about fixation.He kept the patient touch down weight bearing.She rolled over in bed and dislodged her cup.She was seen in the emergency room and scheduled for surgery.She was revised to a 42mm trident 2 multihole cup with 3 screws.Fixation appeared to be adequate at the time of revision.The patient was stable through the full range of motion.The operation was completed successfully.Surgeon alleges no defect with the implants and said patient factors contributed to the failure.
 
Event or Problem Description
Patient had a right total hip replacement (b)(6) 2018.Patient templated to a 46mm cup.During surgery it was noted that the femoral head measured 40mm indicating the magnification in templating was inaccurate.The surgeon reamed to 46 mm which was the smallest cup available.He implanted a 46 cup and he got one screw in the dome.At the time of surgery he was concerned about fixation.He kept the patient touch down weight bearing.She rolled over in bed and dislodged her cup.She was seen in the er and scheduled for surgery.She was revised to a 42mm trident 2 multihole cup with 3 screws.Fixation appeared to be adequate at the time of revision.The patient was stable through the full range of motion.The operation was completed successfully.Surgeon alleges no defect with the implants and said patient factors contributed to the failure.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.A review of the provided x-ray by a clinical consultant confirmed the shell loosening.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: the investigation was rejected for medical review however a review of the provided x-ray by a clinical consultant indicated: provided x-ray confirmed the dislodged cup.Need primary/revision operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided x-ray by a clinical consultant concluded: provided x-ray confirmed the dislodged cup.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT PSL HA CLUSTER 46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8272584
Report Number0002249697-2019-00307
Device Sequence Number1557179
Product Code LPH
UDI-Device Identifier04546540240460
UDI-Public04546540240460
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number542-11-46D
Device Lot Number8Y3E85
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/29/2018
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight79